Alert archive / Missouri / Flash Flood Warnings in 2006

Flash Flood Warning 98, NWS Springfield, MO

August 25, 2006Camden County, Missouri

NWS Springfield, MO issued this flash flood warning at Aug 25, 2006, 2:00 PM CDT for Camden County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2006, 2:00 PM CDT (19:00 UTC)
Expired
Aug 25, 2006, 8:00 PM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Camden County, MO

The radar

The Springfield radar (KSGF), 103 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1166 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1166 J/kg
Mixed-layer CIN
-201 J/kg
Mixed-layer LCL
1297 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 251903
FFWSGF
MOC029-260100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
200 PM CDT FRI AUG 25 2006

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CAMDEN COUNTY IN CENTRAL MISSOURI.

* UNTIL 800 PM CDT

* AT 150 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH     
  FLOODING OF LOW WATER CROSSINGS OVER PORTIONS OF SOUTHEAST CAMDEN  
  COUNTY. LOW WATER CROSSINGS AT MILL CREEK AND ROUTE BB NEAR        
  MONTREAL ARE FLOODED. WHILE RAINFALL HAS TAPERED OFF...RUNOFF FROM 
  EARLIER HEAVY RAINFALL CONTINUES AND LOW WATER CROSSINGS ACROSS    
  THE COUNTY WILL LIKELY EXPERIENCE FLOODING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VILLAGE OF
  FOUR SEASONS

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

LAT...LON 3791 9305 3789 9262 3780 9256 3786 9241
      3801 9240 3803 9251 3821 9268 3819 9305

$$

IZZI
1 follow-up statement
000 
WGUS73 KSGF 260047
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
743 PM CDT FRI AUG 25 2006

MOC029-260053-
CAMDEN MO-
743 PM CDT FRI AUG 25 2006

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CAMDEN COUNTY...

* CALLS TO THE CAMDEN COUNTY SHERIFF DEPARTMENT SHOWS NO REPORTS OF  
  FLOODING IN THE COUNTY. THEREFORE...THE FLASH FLOOD WARNING FOR    
  CAMDEN COUNTY HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3791 9305 3789 9262 3780 9256 3786 9241
      3801 9240 3803 9251 3821 9268 3819 9305

$$

GCC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 12:55 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Aug 25, 12:55 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1255 PM CDT FRI AUG 25 2006

.DISCUSSION..

ANOTHER UPDATE TO THE GRIDS WAS PERFORMED TO LOWER HIGH TEMPS...
PARTICULARLY OVER THE EASTERN TWO-THIRDS OF THE CWFA AND ACCOUNT FOR
HOURLY TRENDS IN T/TD/WINDS.

A COMPLEX OF THUNDERSTORMS CONTINUES TO MOVE WEST TO EAST ACROSS
SOUTHERN AND CENTRAL MISSOURI. DUE TO THE EXTENSIVE NATURE OF CLOUD
COVER AND RAIN SO FAR TODAY...SEVERE WEATHER HAS BEEN VERY ISOLATED.
STORMS WILL REMAIN MOST NUMEROUS OVER CENTRAL/SOUTH CENTRAL MISSOURI
THROUGH MID AFTERNOON. A BREAK IN THE OVERCAST OVER SE KS/FAR W MO
WILL ALLOW FOR ADDTL SCT TSRA DEVELOPMENT THROUGH THE AFTERNOON.
THE BEST INSTABILITY THIS AFTERNOON WILL BE CONFINED TO FAR SOUTH
CENTRAL MISSOURI AND NEAR THE MO/KS BORDER. THIS WILL BE THE AREA
WHERE A FEW SEVERE STORMS WILL BE POSSIBLE. WITH WIND SHEAR ON THE
WEAK SIDE AND FREEZING/WET BULB LEVELS IN THE 12-14KFT RANGE...HAIL
WONT BE AS MUCH OF AN ISSUE. LIGHTNING WILL CONTINUE TO BE
IMPRESSIVE AND ON THE FREQUENT SIDE. RAINFALL WILL CONTINUE TO BE
LOCALLY HEAVY...BUT MORE WELCOME THAN HAZARDOUS TODAY.

GAGAN

&&

.PREV DISCUSSION.../741 AM CDT FRI AUG 25/

HAVE MADE SOME FIRST PERIOD ADJUSTMENTS TO ACCOMMODATE FOR ONGOING
THUNDERSTORM COMPLEX.  INCREASED POPS TO LIKELY OVER MANY AREAS.

LOW LEVEL JET HAS VEERED AND ALLOWED ADDITIONAL DEVELOPMENT OF
SHOWERS AND THUNDERSTORMS ACROSS EXTREME SOUTHEAST KANSAS AND
SOUTHWEST MISSOURI.  THIS DEVELOPMENT WAS MORE NOTICEABLE WITHIN AN
AREA OF HIGHER INSTABILITY WHERE HIGH LEVELS OF MID LEVEL R.H. WAS
SHIFTING IN FROM THE WEST.  CAPE VALUES ARE JUST UNDER LEVELS THAT
WOULD ALLOW FOR SEVERE UPDRAFTS...HOWEVER STRONG STORMS HAVE
DEVELOPED WITHIN THE COMPLEX AND WILL CONTINUE TO MONITOR THOSE
CLOSELY FOR MICROBURST POTENTIAL.

THERE SHOULD BE A GOOD CHANCE FOR SEVERE THUNDERSTORMS THIS
AFTERNOON AND EVENING AS HEATING OCCURS.  12Z RAOB HAS SHOWN A
SLIGHT INCREASE IN MID LEVEL MOISTURE...ULTIMATELY STEEPENING MID
LEVEL LAPSE RATES SOME.  AREAS THAT ARE EXPOSED TO SUN THIS
AFTERNOON WILL LIKELY ACQUIRE 2000-3000 J/KG OF ML CAPE.  THIS WILL
BE SUFFICIENT FOR SEVERE UPDRAFTS WITH MICROBURSTS BEING THE MAIN
HAZARD.  STAY TUNED FOR FURTHER UPDATES AS THIS ONGOING WEATHER
SITUATION UNFOLDS.

&&

.AVIATION...

FOR THE 1800 UTC TAFS...SCATTERED SHOWERS AND THUNDERSTORMS WILL
CONTINUE INTO THE EARLY AFTERNOON HOURS WITH IFR VISIBILITIES AND
MVFR CIGS LIKELY WITH THE HEAVIER DOWNPOURS. AFTER THE SHRA/TSRA END
EARLY THIS AFTERNOON WE SHOULD SEE A BREAK WITH VFR CONDITIONS
EXPECTED INTO THE EVENING HOURS. ADDITIONAL SHRA/TSRA ARE POSSIBLE
LATE TONIGHT AND MORE LIKELY INTO SATURDAY MORNING...HOWEVER
CONFIDENCE IN EXACT TIMING AND LOCATION OF DEVELOPMENT LATER TONIGHT
IS LOW ENOUGH TO KEEP CONDITIONS VFR TOMORROW MORNING FOR NOW.

IZZI

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Aug 25, 1:00 PM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT FRI AUG 25 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-260900-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CDT FRI AUG 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

 THUNDERSTORMS CONTAINING DAMAGING WIND GUSTS UP TO 70 MPH...HAIL UP
 TO THE SIZE OF QUARTERS...FREQUENT CLOUD TO GROUND LIGHTNING...AND
 BRIEF PERIODS OF HEAVY RAIN THAT MAY CAUSE SOME LOCALIZED FLASH
 FLOODING.

  AREAS AFFECTED AND TIMING:

 THUNDERSTORMS WILL BE POSSIBLE NORTH OF THE INTERSTATE 44 CORRIDOR
 DURING THE MORNING HOURS.  THEN STORMS WILL BE POSSIBLE ACROSS ALL
 OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS AFTERNOON.

  DISCUSSION:

 A SIGNIFICANT INCREASE IN MOISTURE WILL CONTINUE TO GRADUALLY SHIFT
 INTO THE REGION TODAY. THIS INCREASE IN MOISTURE COMBINED WITH AN
 INCREASE IN INSTABILITY DUE TO SUNSHINE...WILL PROVIDE AN
 AIRMASS CONDUCIVE TO STRONG TO SEVERE THUNDERSTORMS TODAY.
 THE PRIMARY HAZARD ASSOCIATED WITH THIS ACTIVITY WILL BE DAMAGING
 WIND GUSTS UP TO 70 MPH. HOWEVER...HAIL UP TO THE SIZE OF QUARTERS
 CAN NOT BE RULED OUT. A FEW AREAS OF ISOLATED FLASH FLOODING ALSO
 CAN NOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

 A COLD FRONT WILL STALL OUT ACROSS THE OSAGE PLAINS AND OZARKS
 REGION THROUGH THE WEEKEND. WITH COPIOUS AMOUNTS OF MOISTURE
 PRESENT WITHIN THE ATMOSPHERE...THIS STALLED OUT FRONT WILL
 BECOME A FOCUS FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS
 ON A DAILY BASIS. IF SUFFICIENT BREAKS IN CLOUD COVER OCCURS FOR
 STRONG DAYTIME HEATING...THEN STRONG TO SEVERE THUNDERSTORMS WILL
 BE LIKELY BOTH SATURDAY AND SUNDAY AFTERNOONS.  DAMAGING WIND
 GUSTS WILL BE THE PRIMARY HAZARD.  SOME SEVERE THUNDERSTORMS WILL
 BE POSSIBLE ON MONDAY AFTERNOON OVER SOUTH CENTRAL MISSOURI AS
 THE FRONT BECOMES POSITION CLOSER TO THIS AREA.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED TODAY FOR DAMAGING WIND REPORTS.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CRAMER

In the hours before

Local storm report, Aug 25, 10:34 AM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1034 AM CDT FRI AUG 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     TSTM WND GST     5 W SPRINGFIELD         37.20N 93.38W
08/25/2006  M58 MPH          GREENE             MO   NWS EMPLOYEE

1030 AM     TSTM WND GST     5 W SPRINGFIELD         37.20N 93.38W
08/25/2006  M0 MPH           GREENE             MO   NWS EMPLOYEE

            LOCAL ANEMOMETER MEASURED 50KT WIND GUST

&&

IZZI
Local storm report, Aug 25, 10:49 AM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1049 AM CDT FRI AUG 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1046 AM     LIGHTNING        SPRINGFIELD             37.20N 93.29W
08/25/2006                   GREENE             MO   LAW ENFORCEMENT

            *** 1 INJ *** CITIZEN INJURED BY LIGHTNING STRIKE WHILE
            WORKING ON PLUMBING.

&&

LDOOLEY
Local storm report, Aug 25, 11:50 AM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1150 AM CDT FRI AUG 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     HEAVY RAIN       VIENNA                  38.19N 91.95W
08/25/2006  M3.34 INCH       MARIES             MO   CO-OP OBSERVER

            ALL RAIN FELL BETWEEN 830 AND 1130 AM CDT.

&&

IZZI

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 6:14 AM CDTSevere Thunderstorm WarningSGFSt. Clair61 min
Aug 25, 7:49 AM CDTFlash Flood WarningSGFSt. Clair6 hr
Aug 25, 9:51 AM CDTFlash Flood WarningSGFMaries6 hr
Aug 25, 10:30 AM CDTSevere Thunderstorm WarningSGFGreene45 min

Nearby

Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.